MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X12CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X12CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-56112
Medical Device Problem Codes Device Alarm System (1012); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a drug occlusion occurred and required an additional procedure.Two ekosonic kit 106cm 12cm tz catheters were placed in the groin through an unspecified 6f sheath for the treatment of a bilateral pulmonary embolism case.After seven hours of therapy, the coolant pump was alarming on one of the catheters.Troubleshooting was attempted but was unsuccessful.While trying to fix the coolant occlusion issue, the catheter placed in the other pulmonary artery started alarming on the drug port.Again troubleshooting was attempted but was unsuccessful.The catheters were removed and the patient still had residual clotting so a second ekos therapy procedure had to be performed the following day.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the ekos catheter was returned to boston scientific for analysis.The device was inspected for any damage or irregularities.The complaint was for drug infusion pump alerts and obstruction within device.There was blood noted in the drug luer.The device showed 13 of the 15 drug holes occluded with 2 holes clear.The device was run in a water bath for 15 minutes during which most of the drug holes opened and no alarms presented.Blood was visible in the drug luer but did not cause resistance when flushing during analysis.Foreign matter was seen embedded in the infusion catheter 10.5 cm from the distal end but was not blocking any drug holes.The ultrasonic core was able to traverse the length of the infusion catheter during analysis.Inspection of the remainder of the device revealed no damage or irregularities.Device analysis determined the condition of the returned device was not consistent with the reported information.The reported complaint of difficult to flush and obstruction within device were not confirmed.
 
Event or Problem Description
It was reported a drug occlusion occurred and required an additional procedure.Two ekosonic kit 106cm 12cm tz catheters were placed in the groin through an unspecified 6f sheath for the treatment of a bilateral pulmonary embolism case.After seven hours of therapy, the coolant pump was alarming on one of the catheters.Troubleshooting was attempted but was unsuccessful.While trying to fix the coolant occlusion issue, the catheter in the other pulmonary artery started alarming on the drug port.Again troubleshooting was attempted but was unsuccessful.The catheters were removed and the patient still had residual clot so a second ekos therapy procedure had to be performed the following day.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 135X12CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BTG EKOS
11911 n. creek parkway s.
bothell WA 98011
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12318748
Report Number2134265-2021-10232
Device Sequence Number17049121
Product Code KRA
UDI-Device Identifier00858593006264
UDI-Public00858593006264
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2023
Device Model Number500-56112
Device Catalogue Number500-56112
Device Lot Number0010489021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/21/2021
Supplement Date Received by Manufacturer09/10/2021
03/08/2022
Initial Report FDA Received Date08/13/2021
Supplement Report FDA Received Date09/29/2021
03/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown